Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Coming off Wellbutrin and starting Viibryd  (Read 148 times)

0 Members and 1 Guest are viewing this topic.

Offline bigboltrules

  • Newbie
  • *
  • Posts: 20
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • My wife is my rock
    • Poke This Member
Coming off Wellbutrin and starting Viibryd
« on: June 07, 2014, 11:04:46 AM »
I have been fighting Anxiety and panic attacks now for 3 years.  I have been on Wellbutrin for over two years now and It does not work like it should anymore.  My Psychiatrist changed my meds yesterday.  We are going to slowly get me off wellbutrin and I have started Viibryd. 

As for the wellbutrin, I was taking 100mg at breakfast and lunch then 75 at dinner.  I have removed my dinner dose.  Can anyone give me an idea about how bad the widthdrawl symptoms will be?  I have searched but only found a broad list and was looking for others experiences...

I do have to say that if you had a horror story of a time, please dont post it here.  I am anxious enough as it is.  Dont get me wrong, if you had a rough time that is good to know, just dont tell me if you flew of the handle and ran over a small animal because of it :)

Also, if anyone has had good experience with Viibryd, please let me know.


Thanks guys and gals.

 
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4298
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Coming off Wellbutrin and starting Viibryd
« Reply #1 on: June 07, 2014, 05:27:52 PM »
Can anyone give me an idea about how bad the widthdrawl symptoms will be?

Wellbutrin is usually easier to discontinue than the SSRIs, the main withdrawal symptom seems to be muscle pain which can be relieved with the common painkillers. If your psychiatrist hasn't recommended a weaning schedule, I suggest that after 6-7 days you drop the morning dose to 75mg and then stop after a week. This is slower than usually recommended, most can reduce in 150mg steps with minimal discomfort, but there aren't any gold stars for quitting in record time.

Why was the med changed when your Wellbutrin dose was on the low side? Most take 300mg plus. Were you having other problems with it?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bigboltrules

  • Newbie
  • *
  • Posts: 20
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • My wife is my rock
    • Poke This Member
Re: Coming off Wellbutrin and starting Viibryd
« Reply #2 on: June 07, 2014, 06:06:36 PM »
Even when taking it it only dulled the edges of my anxiety but it also made me feel drugged all the time.  Recently, it stopped being effective and she suggested that I try this new drug since there are minimal side effects and it has been shown to work really well for anxiety.

Thank you for the suggestion on coming off of it, that is helpful.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4298
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Coming off Wellbutrin and starting Viibryd
« Reply #3 on: June 07, 2014, 06:17:17 PM »
Even when taking it it only dulled the edges of my anxiety but it also made me feel drugged all the time.

This probably explains why you were able to tolerate it. Wellbutrin is the most stimulating antidepressant, usually way too stimulating for those with an anxiety disorder, but it seems to have a paradoxical effect on you.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline stevo1111

  • Full Member
  • ***
  • Posts: 226
  • Rec's: 7
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off Wellbutrin and starting Viibryd
« Reply #4 on: June 08, 2014, 04:55:27 PM »
The only issues I had with coming off of Wellbutrin at a similar dose was a little nausea. The Wellbutrin seemed to "numb" the stomach a bit for me, when I stopped taking it, it seems that whatever it was doing stopped. I went from 300 to 150 (the XR) for one week then down to 0. Guts didn't start to feel funny until about a day after the last dose, only lasted 2 days.

Good luck on the Viibryd! Waiting for a med to build up in the system is tough, but once it does, boy is it worth it when it works!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
2381 Views
Last post January 14, 2009, 04:28:51 PM
by SuperJew26
5 Replies
1343 Views
Last post May 27, 2012, 01:19:50 AM
by insights
5 Replies
1568 Views
Last post June 13, 2014, 12:15:35 AM
by insights
3 Replies
209 Views
Last post January 17, 2014, 05:06:16 PM
by Andrew90
35 Replies
421 Views
Last post August 14, 2014, 08:05:28 AM
by insights

anything